Help with oramorph side effects

Hi I'm new to this .

I'm on oramorph liquid 10ml 3times a day if needed but only take twice a day I have been on it for 4 mouths now and a locome doctor who I have never seen before has taken e off it saying he dose not think it for me (he don't know me like the my doctor).

I am Gerting a dry mouth, headaches (that come and go),and its like pins and needles but twitching in my legs and I can't sleep becase it that bad I can't keep still.

Can he do that ?

And is the pins and needles but twitching in my legs and dry mouth, headaches part off the side effects?

All answers will be appeared

Thanx in advance.

12 Replies

oldestnewest
  • Hi there. Sorry to hear what you are going through. I have taken oramorph in the past and a dry mouth was definitely a side effect. I didn't get headaches but got occasional twitches which is common with a morphine drug. If the doctor has taken you off it surely he has to put you on something else if you need pain relief? I would definitely consult another doctor. Are you receiving hospital treatment? Most hospitals have pain management teams that will work with you to find a solution. There are lots of different drugs that can be tried. Unfortunately most have some side effects but a lot of these die down as you acclimatise I have found. Drinking lots of water helps too. Don't settle for being in pain. Please ask for another doctor if this one isn't helping. Hope you feel better soon.

  • Hi Maryblackcat thanx for your replay I have had 2 injections and 7 lots is physiotherapy and have a hospital appointment on 1 Nov to see a consoleent. consultant about an operation but god know how long will take .yes I have pain killers but not touching the pain ..

  • Hi - I think you may not have realised this is a forum for people dealing with ovarian cancer.

    You may get better advice if you look for a forum of people with the same issue which led to you having oramorph.

    My experience of it is having it generally short term in a hospital setting. I know doctors are not keen for it to be taken long term, if avoidable.

    Good luck

  • OK I did not know sorry

  • I have just started taking slow release morphine on Saturday to help me cope with the pain.

    I would consult your own doctor about your meds. I hate seeing locums as they don't know you and rely on notes etc.

    I have a McMillan nurse who sorts out my pain relief. I was worried when I was referred to McMillan as I though things must be bad for me but she reassured me, gets my Presciption and rings me at home to see how I am coping it is also just good to have someone to talk to

    If you are able to see a McMillan nurse about pain relief and what is best for you, I would recommend it

    Good luck with everything x

  • Hi there ... Oral morphine can cause constipation. I wonder, are yours in the form of skin patches? Xx

  • No they are tablets. I do get a lot of constipation with my painkillers. I have to take laxatives too. But its a balancing act. Had a Stoma for 14 months after my surgery so bowels are always a problem.

    The nurse is going to put me on patches once the dose is optimised Do you think patches make constipation worse Do hope not x

  • I was on patches for a few years to avoid constipation. I was on BuTrans which is an opiate too. They helped the pain to be brought under control. Xx

  • Thanks. I'd be glad not to be constipated x

  • Hi I take OxyNorm, recommended by my hospice and I found I didn't get the hallucinations like I did on Oramorph. Hope you get sorted, hugs Gilly xxx

  • I take oxynorm too and find it better than oramorph. Occasionally feel mildly spaced out but nothing serious.

  • These are side effects from chemo, pins and needles are neuropathy for which there are meds to combat this. The twitching and headaches are also from chemo. Perhaps you should speak with your oncologist regarding meds. Your oncologist knows best how to treat these issues if you're still going through treatment. Definitely get some meds for the neuropathy. I use amitryptiline, before I used garbapentin. Either one helps tremendously with neuropathy.

You may also like...